Alert archive / Hawaii / Small Craft Advisories in 2012

Small Craft Advisory 48, NWS Honolulu, HI

October 26, 2012

NWS Honolulu, HI issued this small craft advisory at Oct 26, 2012, 3:29 AM HST. It took effect at Oct 26, 2012, 12:00 PM HST. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2012, 3:29 AM HST (13:29 UTC)
In effect from
Oct 26, 2012, 12:00 PM HST
Expired
Oct 28, 2012, 3:37 AM HST
In force
40 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WHHW70 PHFO 261329
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 AM HST FRI OCT 26 2012

...BUILDING NORTHWEST SWELL WILL INCREASE SEAS IN THE VICINITY OF
KAUAI...

.ELEVATED SEAS DUE TO THE NEW NORTHWEST SWELL WILL CONTINUE TO
BUILD THROUGH THIS MORNING. AS A RESULT...THE SEAS IN THE
VICINITY OF KAUAI ARE EXPECTED TO REACH THE SMALL CRAFT ADVISORY
CRITERIA BY EARLY THIS AFTERNOON. THE NORTHWEST SWELL WILL
CONTINUE TO INCREASE TONIGHT...SO THIS SMALL CRAFT ADVISORY WILL
LIKELY BE EXPANDED TO INCLUDE ADDITIONAL COASTAL WATERS EAST OF
KAUAI LATER TONIGHT AND SATURDAY.

PHZ110>112-270230-
/O.NEW.PHFO.SC.Y.0048.121026T2200Z-121028T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
329 AM HST FRI OCT 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM HST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM HST
SATURDAY. 

* SEAS...BEGINNING EARLY THIS AFTERNOON...ELEVATED SEAS WILL BUILD
  TO HEIGHTS OF 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS ELEVATED SEAS OF 10 FEET OR GREATER
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HOUSTON
4 follow-up statements
696 
WHHW70 PHFO 270132
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 PM HST FRI OCT 26 2012

...BUILDING NORTHWEST SWELL WILL INCREASE SEAS ACROSS PORTIONS OF
THE HAWAIIAN COASTAL WATERS...

.A BUILDING NORTHWEST SWELL WILL CAUSE SEAS TO EQUAL OR EXCEED 10
FEET ACROSS WATERS EXPOSED TO NORTHWEST SWELLS.

PHZ113>117-271445-
/O.EXB.PHFO.SC.Y.0048.121027T0200Z-121028T0400Z/
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
332 PM HST FRI OCT 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* SEAS...SEAS 10 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS ELEVATED SEAS OF 10 FEET OR GREATER
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PHZ110>112-271445-
/O.CON.PHFO.SC.Y.0048.000000T0000Z-121028T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
332 PM HST FRI OCT 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY.

* SEAS...SEAS 10 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS ELEVATED SEAS OF 10 FEET OR GREATER
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
BURKE
727 
WHHW70 PHFO 271347
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
347 AM HST SAT OCT 27 2012

...ELEVATED SEAS DUE TO A NORTHWEST SWELL WILL CONTINUE THROUGH
TODAY...

PHZ110>117-280300-
/O.CON.PHFO.SC.Y.0048.000000T0000Z-121028T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
347 AM HST SAT OCT 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SEAS...SEAS 10 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS ELEVATED SEAS OF 10 FEET OR GREATER
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CRAIG
590 
WHHW70 PHFO 280137
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 PM HST SAT OCT 27 2012

...ELEVATED SEAS DUE TO A NORTHWEST SWELL WILL CONTINUE THROUGH
TONIGHT...

PHZ110>117-281445-
/O.EXT.PHFO.SC.Y.0048.000000T0000Z-121028T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
337 PM HST SAT OCT 27 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SUNDAY. 

* SEAS...SEAS 10 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS ELEVATED SEAS OF 10 FEET OR GREATER
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BURKE
916 
WHHW70 PHFO 281337
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 AM HST SUN OCT 28 2012

PHZ110>117-281445-
/O.CAN.PHFO.SC.Y.0048.000000T0000Z-121028T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
337 AM HST SUN OCT 28 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE ELEVATED SEAS HAVE SUBSIDED TO NORMAL LEVELS DUE TO THE
DIMINISHED NORTHWEST SWELL.


$$

PHZ119>121-123-124-290245-
/O.NEW.PHFO.SC.Y.0049.121029T0400Z-121030T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
337 AM HST SUN OCT 28 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
MONDAY. 

* WINDS AND SEAS...BEGINNING EARLY THIS EVENING...NORTHEAST WINDS
  15 TO 25 KNOTS...WITH GUSTS UP TO 35 KNOTS. SMALL CRAFT ADVISORY
  WINDS ARE EXPECTED TO BEGIN TONIGHT. ROUGH SEAS 7 TO 11 FEET.
  THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
LAU

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Oct 25, 8:30 PM HST, 6 hours 59 minutes earlier.

Area forecast discussion, Oct 25, 8:30 PM HST, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST THU OCT 25 2012

.SYNOPSIS...
A FEW HEAVY SHOWERS MAY LINGER INTO THIS EVENING...WHILE LIGHTER
SHOWERS ARE POSSIBLE THROUGH THE NIGHT. DRIER CONDITIONS WILL
ACCOMPANY THE RETURN OF THE TRADE WINDS FROM FRIDAY INTO SATURDAY.
INCREASING WINDS ALSO WILL CARRY AWAY THE EXCESS HAZE AND HUMIDITY
CURRENTLY OVER THE SMALLER ISLANDS.

&&

.DISCUSSION...
WIND OBSERVATIONS AROUND THE MAIN HAWAIIAN ISLANDS REPORTED
GENERALLY SOUTHEASTERLY PREVAILING FLOW...THOUGH SIGNIFICANT SEA
BREEZES DIMINISHED SLOWLY OVER MOST ISLANDS. ON OAHU...CONVERGING
WINDS STILL SUPPORTED CUMULUS CONVECTION OVER THE WAIANAE RANGE AND
PARTS OF THE NORTH SHORE. RADAR DATA REPORTED RAIN RATES OF UP TO
ABOUT HALF AN INCH AN HOUR IN THESE SHOWERS...BUT THEY WERE SMALL IN
AREAL EXTENT...AND WILL DIMINISH WITH TIME AS THE SEA BREEZES BECOME
LAND BREEZES OVERNIGHT. LOCALLY HEAVY RAIN MAY BE POSSIBLE TONIGHT
THOUGH.

SOUNDING DATA AND SATELLITE ESTIMATES SHOWED A SOMEWHAT DRIER AND
MORE STABLE AIR MASS APPROACHING THE STATE FROM THE SOUTHEAST...BUT
MOISTER AIR STILL LINGERED FROM MAUI COUNTY NORTH. ALOFT...BROAD...
SHALLOW TROUGHING RESISTED THE REDEVELOPMENT OF A LOW-LEVEL
INVERSION. GUIDANCE PREDICTS EQUALLY BROAD...MID-LEVEL RIDGING TO
SPREAD FROM THE EAST THOUGH...SO STATIC STABILITY WILL TEND TO
INCREASE THROUGH SATURDAY.

THE SUBTROPICAL RIDGE WILL SHIFT NORTH AND STRENGTHEN THROUGH THIS
SAME TIME...CAUSING WIND DIRECTION TO BECOME INCREASINGLY
TRADE-LIKE. SOLUTIONS DIFFER SOMEWHAT ON JUST HOW QUICKLY WIND
SPEEDS WILL RISE...BUT BY LATE SUNDAY NIGHT OR MONDAY CONDITIONS
WILL APPROACH TRADE-WIND NORMS.

A SERIES OF FRONTS FROM THE NORTHWEST IS EXPECTED TO WEAKEN AND
SLIGHTLY DISPLACE THE SUBTROPICAL RIDGE AGAIN BY LATE NEXT WEEK.
GUIDANCE DIFFERS SOMEWHAT ON THE LOCAL EFFECTS...BUT THE TRADE WINDS
LIKELY WILL WEAKEN AND BECOME SLIGHTLY MORE SOUTHEASTERLY.
HOWEVER...WINDS ARE NOT EXPECTED TO BECOME QUITE SO SOUTHERLY AS
THEY DID THIS WEEK...NOR ARE THEY LIKELY TO WEAKEN AS MUCH.

&&

.MARINE...
A NORTHWEST SWELL WILL ARRIVE TONIGHT...AND THEN RISE TO ADVISORY
LEVELS FRIDAY AND SATURDAY. A SMALL CRAFT ADVISORY IS LIKELY OVER
WATERS EXPOSED TO THE SWELL.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY FROM NOON FRIDAY TO 6 PM HST SATURDAY FOR NORTH-
AND WEST-FACING SHORES.

&&

RYSHKO

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 3:27 PM HSTHigh Surf AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao60 hr

Nearby

Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.